Increased gastrointestinal tract infections are not directly related to

Increased gastrointestinal tract infections are not

This preview shows page 12 - 15 out of 19 pages.

Increased gastrointestinal tract infections are not directly related to diabetic patients taking cough syrups. Noting the time that a medication is taken and good hand-washing are always important, but are not specific considerations for a diabetic patient taking cough syrup. Question 10 1 out of 1 points A nurse is caring for a male patient who has a spinal cord injury due to a motorcycle accident. He has been taking dantrolene (Dantrium) for 2 weeks. The nurse will monitor which of the following? Response Feedback The nurse will monitor alanine aminotransferase and total bilirubin levels, because a serious adverse effect of dantrolene
Image of page 12
: is drug-induced hepatitis. The nurse will also educate the patient and family concerning signs and symptoms of hepatitis. Prothrombin time and partial thromboplastin time would be monitored for someone taking an anticoagulant, not for someone taking dantrolene. Urine specific gravity is part of a urinalysis and would be used to assess urinary function, which is not affected by dantrolene use. Follicle-stimulating hormone level is important to the female reproductive system and would not be assessed in a male. Question 11 1 out of 1 points A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient's Response Feedback : The nurse should assess the patient's alcohol consumption before therapy is initiated. Concomitant alcohol use increases the rate of glyburide metabolism and may cause a disulfiram- like reaction. Even though the patient's blood pressure should be assessed, it is not as important as making sure that the patient is aware of the serious reaction that alcohol can cause while on glyburide. The amount of salt used in the patient's diet is important as well as the patient's potassium level, but not specifically in relation to the use of glyburide. Question 12 1 out of 1 points A 32-year-old female patient is taking tizanidine (Zanaflex) for spasticity related to her multiple sclerosis. The nurse will inform the patient and her husband that the adverse effect that poses the greatest safety risk to the patient is Response Feedback: Tizanidine (Zanaflex) has been associated with hypotension, which could be a safety risk, especially if the patient is also taking an antihypertensive drug. Constipation, dry mouth, and fatigue are common adverse effects that do not pose a safety risk. Question 13 1 out of 1 points A clinic nurse is following a 9-year-old boy who is taking somatropin. Which of the following will the nurse monitor periodically? Response Feedback : Somatropin is used for the long-term treatment of pediatric patients who have growth failure due to an inadequate secretion of endogenous growth hormone; therefore, the nurse
Image of page 13
should check the patient's height. If the patient's growth rate does not exceed the pretreatment rate by at least 2 cm per year, nonadherence to therapy, antibody formation, malnutrition, or hypothyroidism may be considered as possible causes. Somatropin would not significantly affect antidiuretic
Image of page 14
Image of page 15

You've reached the end of your free preview.

Want to read all 19 pages?

  • Fall '13

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture